Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 52, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 16, 2025, 3:30 PM CDT for Jefferson County, Waukesha County, Wisconsin. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2025, 3:30 PM CDT (20:30 UTC)
- Expired
- May 16, 2025, 3:57 PM CDT
- In force
- 27 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 19 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 3:39 PM CDT | TSTM WND GST 66 | 2 Ssw Oconomowoc Lake, WI | Mesonet site near I-94 and Hwy 67 reported a 57 kt/66 MPH wind gust. |
| May 16, 3:40 PM CDT | TSTM WND DMG | Oconomowoc, WI | Trees and branches down. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
428
WUUS53 KMKX 162030
SVRMKX
WIC055-133-162115-
/O.NEW.KMKX.SV.W.0052.250516T2030Z-250516T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
330 PM CDT Fri May 16 2025
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Waukesha County in southeastern Wisconsin...
Southeastern Jefferson County in southeastern Wisconsin...
* Until 415 PM CDT.
* At 330 PM CDT, a severe thunderstorm was located near Palmyra, or
10 miles northeast of Whitewater, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Waukesha, Wauwatosa, New Berlin, Brookfield, Menomonee Falls,
Pewaukee, Sussex, Hartland, Delafield, Elm Grove, Wales, Okauchee
Lake, Oconomowoc, Lisbon, Ottawa, Merton, Dousman, North Prairie,
Butler, and Palmyra.
Other landmarks included are the following Locations Pewaukee Lake,
Ottawa Lake Recreation Area, and Pinewoods Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4303 8807 4284 8847 4284 8864 4293 8874
4320 8844 4319 8813 4315 8806
TIME...MOT...LOC 2030Z 229DEG 42KT 4292 8856
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SHEPPARD2 follow-up statements
729
WWUS53 KMKX 162042
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
342 PM CDT Fri May 16 2025
WIC055-162052-
/O.CAN.KMKX.SV.W.0052.000000T0000Z-250516T2115Z/
Jefferson WI-
342 PM CDT Fri May 16 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4303 8807 4284 8847 4284 8854 4311 8854
4320 8844 4319 8813 4315 8806
TIME...MOT...LOC 2042Z 229DEG 42KT 4301 8842
$$
WIC133-162115-
/O.CON.KMKX.SV.W.0052.000000T0000Z-250516T2115Z/
Waukesha WI-
342 PM CDT Fri May 16 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WAUKESHA COUNTY...
At 342 PM CDT, a severe thunderstorm was located over Wales, moving
northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Waukesha, Wauwatosa, New Berlin, Brookfield, Menomonee Falls,
Pewaukee, Sussex, Hartland, Delafield, Elm Grove, Wales, Okauchee
Lake, Oconomowoc, Lisbon, Ottawa, Merton, Dousman, North Prairie,
Butler, and Lannon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4303 8807 4284 8847 4284 8854 4311 8854
4320 8844 4319 8813 4315 8806
TIME...MOT...LOC 2042Z 229DEG 42KT 4301 8842
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SHEPPARD120
WWUS53 KMKX 162057
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
357 PM CDT Fri May 16 2025
WIC133-162107-
/O.CAN.KMKX.SV.W.0052.000000T0000Z-250516T2115Z/
Waukesha WI-
357 PM CDT Fri May 16 2025
...THE SEVERE THUNDERSTORM WARNING FOR WAUKESHA COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 4303 8807 4284 8847 4284 8854 4311 8854
4320 8844 4319 8813 4315 8806
TIME...MOT...LOC 2052Z 229DEG 42KT 4313 8823
$$
SHEPPARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:22 PM CDT, 8 minutes earlier. Its key messages:
- Gusty non-thunderstorm winds are expected across southern WI late this afternoon/evening with gusts of 35-45 mph.
- Scattered showers and thunderstorms this afternoon with peak potential (~30-60% chances) being between 3-8 PM. A few storms could produce strong wind gusts and hail, especially for areas east of I- 39/90 corridor.
- Much cooler conditions this weekend through the beginning of next week, with below-normal high temps forecast each day.
- Next shower and thunderstorm chances (30-60%) return late Monday through Wednesday.
- Temperatures return to near-normal late next week.
Area forecast discussion, May 16, 3:22 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
322 PM CDT Fri May 16 2025
.KEY MESSAGES...
- Gusty non-thunderstorm winds are expected across southern WI
late this afternoon/evening with gusts of 35-45 mph.
- Scattered showers and thunderstorms this afternoon with peak
potential (~30-60% chances) being between 3-8 PM. A few
storms could produce strong wind gusts and hail, especially
for areas east of I- 39/90 corridor.
- Much cooler conditions this weekend through the beginning of
next week, with below-normal high temps forecast each day.
- Next shower and thunderstorm chances (30-60%) return late
Monday through Wednesday.
- Temperatures return to near-normal late next week.
&&
.SHORT TERM...
Issued 318 PM CDT Fri May 16 2025
Tonight through Saturday night:
Mid-level ripple of vorticity is working across WI this
afternoon spurring scattered thunderstorm activity. Right now a
majority of it is north of the CWA, but expecting additional
development for the remainder of the afternoon through the early
evening hours as the surface low tracks across northern WI and
the cold front sweeps into southern WI. Seeing this evidence in
the latest satellite imagery with building cu field just south
of the WI/IL border. With any taller storms can expect to see
stronger gusts (50-60 mph) mix down fairly easily given the
steep low- level lapse rates. Also could see some hail with some
of these storms as SBCAPE is hanging around 500- 1000 J/kg. So
will need to monitor through the evening.
Otherwise, gusty non-thunderstorm winds with gusts of 30-45 mph
will continue through the afternoon and evening as the tight
pressure gradient from deep low works its way across the area.
Will see the southwesterly winds shift more westerly and weaken
a bit as the cold front pushes through tonight.
Quieter weather is expected for Saturday, but breezy westerly
winds will linger on the backside of the departing low pressure
system. With the cooler and drier airmass will see cooler temps
for Saturday with highs in the 60s. With high pressure and ridge
building over the region overnight Saturday, will see cooler
temps overnight dipping back into the upper 40s and 50s.
Wagner
&&
.LONG TERM...
Issued 318 PM CDT Fri May 16 2025
Sunday through Friday:
Will continue to see high pressure and upper-level ridging
build across the the Upper Great Lakes Sunday into Monday. This
will bring drier and cooler weather to the region with lighter
winds. Given these conditions will prompt the "cooler by the
lake" setup with lake breezes pushing inland keeping areas
cooler than inland areas. These areas can expect highs in the
50s with inland areas in the mid to upper 60s.
Tuesday into Wednesday, continue to see signal for upper-level
trough to undercut the ridge. This looks to track a low pressure
across the Mid-Mississippi River and up the Ohio River Valley
through the middle of the week. This system will provide
southern WI with some nice wetting rain. Not anticipating
anything severe as we should be on the northern edge/cool side
of the low and dealing with more or a stratiform rain set up.
Still a bit of uncertainty in how far south this low may travel
and just how much rain we might see, but overall a persisting
signal. Mild and comfortable temperatures are expected through
mid week with highs in the 60s for inland areas and slightly
cooler temperatures near the lake shore in the 50s.
Wagner
&&
.AVIATION...
Issued 318 PM CDT Fri May 16 2025
VFR conditions continue this afternoon with the main aviation
concern being the gusty winds and isolated/scattered
thunderstorm chances through this evening. Looking at strong
south-southwest winds with gusts of 30-35 kt to continue into
the evening as a deep low pressure tracks across central MN into
northern WI. Will see winds weaken a bit later this evening as
a cold front works its way across the area. However,
southwesterly gusts up to around 20-25 kt will linger overnight
behind the front. Otherwise, looking scattered showers and
thunderstorms to develop this afternoon and early evening mainly
between now through 01z. Given the dry airmass and scattered
nature of the coverage, will maintain PROB30 for this activity
and add tempos when we have higher confidence. Any thunderstorm
activity would bring brief reduction in flight conditions along
with strong wind gusts and maybe even small hail. As the low
shifts east will begin to see some lower ceilings work their way
into the area overnight into Saturday morning as well bring
some MVFR conditions.
Wagner
&&
.MARINE...
Issued 318 PM CDT Fri May 16 2025
Low pressure in west central MN will progress across
northwestern WI today, ultimately crossing Lake
Superior/northern Lake Michigan tonight. Widespread gusts
between 25-30 knots expected to continue across all of the open
waters into this evening. Small craft advisory remains in effect
for our nearshore waters tonight. A few gusts could briefly
approach gale thresholds, though widespread gale potential
remain low. The approaching surface low will be accompanied by
scattered showers and thunderstorms and will be capable of
producing small hail and localized strong wind gusts. Otherwise,
winds will shift out of the west on Saturday as low pressure
moves into Ontario and drags a cold front across the region.
Rain chances will continue, particularly across the northern
half the open waters. Thunderstorms are not anticipated. Winds
will turn out of the northwest Saturday night, when high
pressure around 30.0 inches will build into the Upper
Mississippi River Valley and remain through the weekend
Wagner
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 7 PM
Saturday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, May 16, 10:25 AM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 1025 AM CDT Fri May 16 2025 WIZ046-047-051-052-056>060-062>072-171530- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1025 AM CDT Fri May 16 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight Gusty non-thunderstorm winds are expected today. Make sure any loose outdoor objects and furniture are secured before heading out for the day. Showers and thunderstorms are forecast this afternoon. A few storms could produce large hail and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon to report any wind gusts and/or hail size. LMZ643>646-171530- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1025 AM CDT Fri May 16 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...This Afternoon and Tonight Wind gusts and wave heights will exceed Small Craft Advisory conditions today. Showers and thunderstorms are forecast this afternoon. A few storms could produce large hail and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small Craft Advisory conditions will continue through Saturday afternoon. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-171530- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1025 AM CDT Fri May 16 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight Gusty winds are forecast today. Gusts could approach gale thresholds, but are not expected to be widespread due to the stability of the marine airmass. Scattered showers and thunderstorms are forecast this afternoon. A few storms could produce large hail and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. www.weather.gov/mkx
In the hours before
Local storm report, May 16, 12:23 PM CDT, 3 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
1223 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM Tstm Wnd Dmg 2 S Cedar Grove 43.54N 87.82W
05/15/2025 Sheboygan WI Public
Grain bins damaged, semi trailer rolled
over.
&&
JPGLocal storm report, May 16, 12:25 PM CDT, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
1225 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Tstm Wnd Dmg Cascade 43.66N 88.01W
05/15/2025 Sheboygan WI Emergency Mngr
Trees down in the Cascade area.
&&
JPGLocal storm report, May 16, 12:41 PM CDT, 2 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
1241 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM Tstm Wnd Dmg 1 NW Cottage Grove 43.10N 89.21W
05/15/2025 Dane WI Public
Large healthy tree branches snapped off.
Some 5-8 inches in diameter. All blown in
one direction from south to north.
&&
JPGLocal storm report, May 16, 12:44 PM CDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
1244 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM Hail 7 NE Baraboo 43.55N 89.64W
05/15/2025 M1.75 Inch Sauk WI Public
&&
JPGLocal storm report, May 16, 12:46 PM CDT, 2 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
1246 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM Hail 1 SE Beaver Dam 43.45N 88.83W
05/15/2025 E1.50 Inch Dodge WI Public
&&
JPGSpecial weather statement, May 16, 3:23 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
323 PM CDT Fri May 16 2025
WIZ064-065-070-162100-
Walworth WI-Waukesha WI-Jefferson WI-
323 PM CDT Fri May 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WALWORTH...CENTRAL
WAUKESHA AND SOUTHEASTERN JEFFERSON COUNTIES THROUGH 400 PM CDT...
At 322 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palmyra, or near Whitewater, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Waukesha, New Berlin, Whitewater, Pewaukee, Sussex, Hartland,
Delafield, Wales, Okauchee Lake, Oconomowoc, Lisbon, Ottawa, Merton,
Dousman, North Prairie, Palmyra, Brookfield, Rome, La Grange, and
Eagle.
This includes Interstate 94 between mile markers 279 and 301.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4279 8878 4284 8877 4284 8884 4285 8885
4319 8838 4319 8829 4302 8809 4271 8870
TIME...MOT...LOC 2022Z 230DEG 44KT 4286 8865
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SHEPPARDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:19 PM CDT | Special Marine Warning | MKX | 33 min | |
| May 16, 2:12 AM CDT | Small Craft Advisory | MKX | 44 hr | |
| May 16, 3:23 PM CDT | Special Weather Statement | MKX | Waukesha | 37 min |
| May 16, 3:27 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa | 48 min |
| May 16, 3:52 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Ozaukee, Sheboygan, Washington | 38 min |
| May 16, 4:00 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 31 min |
| May 16, 4:10 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 35 min |
| May 16, 4:36 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 24 min |
| May 16, 5:18 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 27 min |
| May 16, 6:25 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington, Waukesha | 18 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.